My doc has me started out on 2.5 mg of Lexapro, roughly that is, I'm breaking 10 mg's into 4th's, so basically it is not exact so someday's I might be getting 3-3.5 while other days I might be getting 1.5-2.0. She says to just stick with this until I feel comfortable bumping up to 5 mg, and then doing the same going to 10mg. She is not very specific about anything. My question is I have anxiety right now so I don't know if it is side effects from the 2.5 mg lex or just my anxiety? So if it is the lexapro then does that mean it's working with my body or is this to be expected. I will have been taking this for 2 weeks on monday 11/02. I'm wondering if there is anyone else out there who is dosing at 2.5 mg of lexapro and is seeing results or if this is just to low of a dose to expect any results?
I am a 180 pound male. When she tried me on zoloft at 50mg by day 3 I couldn't sleep and I felt my skin crawling, I dropped down to 25 mg, but after about 2 weeks I was starting to feel frazzled again, so she took me off. This is why she started me low on the 2.5 mg of lexapro, she felt that maybe I would feel some effects. I heard lexapro is supposed to work in about a week and takes quicker than the other anti-depressants. Is this true? She just wasn't specific about when to jump up and she is leaving it up to me to decide if I want to keep taking the lexapro, so when do you know that it is time to switch to another med when your doc is kind of asking you to make that decision?
I have some question for you before we can go futher into trying to find the problem.
Are you taking the medication as recommended by your doctor? Are you taking the medication always at the same time of the day? Do you skip doses?
But think it's not the dose the problem it's just that the medication didn't kicked in. It takes some time and you have to be patient.
Lexapro is a selective serotonin reuptake inhibitor (SSRI). Those kind of medication usually take up to 3 to 4 weeks to take effect but it depend on the person taking it, everyone is different.
Also have you considered taking a kind of benzodiazepine like Xanax, Brozamepam or Ativan just to calm down a bit the anxiety untill the Lexapro kicks in? I would suggest you talk to your doctor about that.
Also if Lexapro doesn't work after 1 month i would suggest you try another kind of anti-depressant it's Duloxetine (Cymbalta, Yentreve). It's a serotonin-norepinephrine reuptake inhibitor so it acts a bit differently and you might just find it right for you. It is used to treat depression, anxiety, neuropathic pains and fibromyalgia. Here again this is only a suggestion and you should speak to your doctor before making any decision.
There are many drug-free option to treat anxiety permanently.
Physical activity is on top of my list since it will make you body produce a lot of hormones that are actually needed for healthy body and mind. Healthy diet should always be complementary to physical activity since your body will need more supply to make your body and mind operate properly.
On a final word i could suggest you luminotherapy. Luminotherapy means light therapy and usually involves half-hour sessions in front of a bright lamp (10 000 lux), specially adapted to treat seasonal depression. The principle is simple: light exposure slows down melatonin production, fighting sleepiness and depression. The light reaches the brain through the retina of the eye, as nerve impulses, to alter hormone levels, which in turn reset your body clock and boost your immune system. Some doctors and health farms offer luminotherapy as a treatment, but there are also special lamps on the market for home use.
That is a very low dose of Lexapro. I undersatand why the doc chose to start you out at a low dose, being that you had some trouble tolerating the Zoloft, however, it may not be as effective until you reach a higher (more therapeutic) dose. All SSRI's require ample time to build up in your system and allow for the blockage of the "reuptake" of Serotonin into the receptors in the brain...allowing for more circulating Serotonin, which is what causes the decrease in anxiety and depression. You simply HAVE to hang in there for at least 6+ weeks to see if the med will be effective or not, and like I said, you may even require a few dose increases before you really feel differently.
The one bad thing about these meds is they do commonly cause some uncomfortable side effects initially, including an increase in anxiety, feeling "jittery", etc. Most people notice that those side effects resolve after continued treatment for a few weeks. As was mentioned above, you can maybe speak to your doctor about adding an adjunct therapy of a benzodiazepine, like Xanax, or Ativan...as a short-term treatment to help you tolerate the side effects until the medication becomes therapeutic. The bottom line is...patience is very important when starting an SSRI. After 6 weeks or so has passed, you can re-evaluate the efficacy of the Lexapro with your doc...discussing the possible need for a dosage adjustment, or if the med is effective in any way for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.